|How can I control major constipation?
Mar 17, 2005
I am on Reyataz, Epivir and Ziagen. Also I take Effexor, Wellbutrin, Provigil and Seroquel. obviously for depression. My doctor has prescribed Colace. I take one at night and one in the morning with my meds. I also take an Exlax every other day. I only have a bowel movement every four days. When I go, it hurts very much and I have a fissure that sometimes opens and bleeds a lot. How can I correct this painful side effect?
| Response from Dr. Conway
It is not likley at all that your HIV medications are the cause of your constipation. The Effexor, Wellbutrin and Seroquel all cause constipation in 7-10% people who take them individually, and may be more likely to do so all together. You should see if any of these can be stopped, or if the dose of one or the other be reduced. Beyond that, I might recommend adding fiber to your diet, and also, on a one time basis, taking a more potent bowel cleansing agent (Citromag or the like) to get things into a better state of balance.
Good luck with this.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.